Louisiana, 2001

Damaging Wind in Louisiana, May 19, 2001

May 19, 2001 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 18, 9:01 PM CST, 4 hours 44 minutes earlier.

Area forecast discussion, May 18, 9:01 PM CST, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1001 PM CDT FRI MAY 18 2001

STORMS ARE CONTINUING OVER AR AND MOVING EAST...AHEAD OF VORT
MAX ALONG THE OK...AR BORDER. MOST OF THE REGION IS MOSTLY
CLOUDY AT THIS TIME AND DEW POINTS ARE IN THE UPPER 60S TO THE
LOWER 70S. ADJUSTED SKY AND TEMPS FOR TONIGHT. RUNNING LATE
TONIGHT DUE TO WEATHER. UPDATE ALREADY OUT.

IV

.SHV...NONE.

In the hours before

Local storm report, May 18, 7:45 PM CST, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
845 PM CDT FRI MAY 18 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0804 PM    TOLLETTE                  AR   .75 INCH HAIL
05/18/01   HOWARD                         DIME SIZE HAIL.  REPORTED
                                          BY LAW ENFORCEMENT.

0825 PM    BLEVINS                   AR   1 INCH HAIL
05/18/01   HEMPSTEAD                      REPORTED BY A TRAINED
                                          SPOTTER.

0829 PM    8 N HOPE                  AR   .75 INCH HAIL
05/18/01   HEMPSTEAD                      DIME SIZE HAIL. REPORTED
                                          BY LAW ENFORCEMENT.
Local storm report, May 18, 7:55 PM CST, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
855 PM CDT FRI MAY 18 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0838 PM    2 NE EMMET                AR   3 INCH HAIL
05/18/01   NEVADA                         THREE INCH DIAMETER SIZE
                                          HAIL. REPORTED BY LAW
                                  .        ENFORCEMENT.
Special weather statement, May 18, 8:36 PM CST, 5 hours 9 minutes before
ARZ050-051-059-070-TXZ097-112-190315-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
936 PM CDT FRI MAY 18 2001

...PORTIONS OF SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR
HOWARD...SEVIER...LITTLE RIVER...AND MILLER COUNTIES IN SOUTHWEST
ARKANSAS...AND FOR BOWIE AND CASS COUNTIES IN NORTHEAST TEXAS...

AT 930 PM CDT...DOPPLER RADAR IN SHREVEPORT INDICATED STRONG
THUNDERSTORM ACTIVITY ACROSS SOUTHWEST ARKANSAS SHIFTING TO THE
EAST. THIS TREND IS EXPECTED TO CONTINUE AS AN UPPER LEVEL
DISTURBANCE PRODUCING THE STORMS CONTINUES TO MOVE EASTWARD.
THEREFORE...NO FURTHER SEVERE WEATHER IS EXPECTED ACROSS PORTIONS
OF EXTREME SOUTHWEST ARKANSAS AND ADJACENT PORTIONS OF EXTREME
NORTHEAST TEXAS.
Local storm report, May 18, 9:40 PM CST, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1040 PM CDT FRI MAY 18 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATIoON....

0815 PM    OZAN                      AR   1.25 INCH HAIL
05/18/01   HEMPSTEAD                      HALF DOLLAR SIZE HAIL.
                                          REPORT RELAYED BY WFO LIT.

The radar

The Shreveport radar (KSHV), 159 km away, was scanning. The volume nearest the first event began at 07:44 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Union

When
May 19, 1:45 AM CST
Where
Union County, Marion
Measured
52 kt (60 mph)
Reported by
LAW ENFORCEMENT
Coordinates
32.900, -92.233

Trees down across Hwy 143.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2001Every state in 2001This day in weather historyWarnings in Louisiana, May 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5241162.